MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, BIODEGRADABLE

DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS BR; SOFT-TISSUE ANCHOR, BIODEGRADABLE
Catalog Number 222286
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The batch review 3595246 showed that the devices were conformed to in process and finished goods specifications when released to stock the 10 feb.2012.Expiration date: 2015-01 (according to retained labels).No nonconformance was opened.The complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no similar complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported two of his 4.75mm healix br knotless anchor's pulled out during a rotator cuff procedure.He stated the surgeon inserted the first anchor and it started to pull out while removing the inserter.When the surgeon went to test the strength of the sutures, the anchor pulled out completely.The surgeon made a new bone hole and inserted a second anchor.The second anchor pulled out while the surgeon was testing the strength of the sutures as well.The surgeon used the appropriate force when inserting the anchors, each anchor had 4 sutures and he was using a soft bone awl.The surgeon made a third bone hole and was able to successfully insert a third anchor with no issues.The procedure was delayed 20 minutes and there were no patient consequences.Both anchors were discarded.The sales rep stated the patient was an (b)(6) man with very soft bone and believes the issues were patient related and not in relation to the device.No further information could be provided.Please see also medwatch report 1221934-2018-50752.
 
Additional Manufacturer Narrative
The complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no similar complaints for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.Corrected data: this complaint was inadvertently incorrectly reported as a serious injury.This complaint is a part of mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.This will be reported as a malfunction.Please see also medwatch report 1221934-2018-50752.

Brand Name
4.75MM HEALIX KNOTLESS BR
Common Device Name
SOFT-TISSUE ANCHOR, BIODEGRADABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7626176
Report Number1221934-2018-52194
Device Sequence Number11108520
Product Code MAI
UDI-Device Identifier10886705020386
UDI-Public10886705020386
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K112249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2015
Device Catalogue Number222286
Device Lot Number3595246
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2013
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;